The Open UniversitySkip to content

On the product decomposition conjecture for finite simple groups

Gill, Nick; Pyber, László; Short, Ian and Szabó, Endre (2013). On the product decomposition conjecture for finite simple groups. Groups, Geometry, and Dynamics, 7(4) pp. 867–882.

Full text available as:
PDF (Accepted Manuscript) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (316Kb) | Preview
DOI (Digital Object Identifier) Link:
Google Scholar: Look up in Google Scholar


We prove that if G is a finite simple group of Lie type and S a subset of G of size at least two then G is a product of at most c log |G|/|S| conjugates of S, where c depends only on the Lie rank of G. This confirms a conjecture of Liebeck, Nikolov and Shalev in the case of families of simple groups of bounded rank. We also obtain various related results about products of conjugates of a set within a group.

Item Type: Journal Article
Copyright Holders: 2013 European Mathematical Society Publishing House
ISSN: 1661-7215
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Related URLs:
Item ID: 34796
Depositing User: Ian Short
Date Deposited: 29 Oct 2012 15:25
Last Modified: 22 Nov 2013 09:22
Share this page:


Scopus Citations

Actions (login may be required)

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340